Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 345, NWS St. Louis, MO

June 11, 2006Audrain County, Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2006, 1:17 AM CDT for Audrain County, Boone County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2006, 1:17 AM CDT (06:17 UTC)
Expired
Jun 11, 2006, 2:00 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Boone County, MO

The radar

The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:34 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2174 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 110618
SVRLSX
MOC007-019-110700-
/O.NEW.KLSX.SV.W.0345.060611T0617Z-060611T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
117 AM CDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 200 AM CDT

* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STURGEON...OR ABOUT 13 MILES SOUTH OF
  MOBERLY...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STURGEON...
  CENTRALIA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3934 9230 3910 9250 3906 9182 3935 9184

$$

GKS
1 follow-up statement
000 
WWUS53 KLSX 110639
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
139 AM CDT SUN JUN 11 2006

MOC007-019-110700-
/O.CON.KLSX.SV.W.0345.000000T0000Z-060611T0700Z/
BOONE MO-AUDRAIN MO-
139 AM CDT SUN JUN 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN AUDRAIN AND NORTHERN BOONE COUNTIES...

AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
OVER STURGEON...MOVING EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CENTRALIA AND THOMPSON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3934 9230 3910 9250 3906 9182 3935 9184

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:00 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 11, 12:00 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 AM CDT SUN JUN 11 2006

.DISCUSSION...
IT IS THE WAITING GAME AT THIS POINT. THE RATHER STG QSTNRY FRONT
EXTENDS FROM NR THE OH RVR WNW THRU SRN IL...BI-SECTING THE STL
METRO AREA...TO THE NORTH OF KCOU TO JUST NORTH OF KMCI. MOISTURE
HAS POOLED ALONG THIS BNDRY...AND THIS MOISTURE ALONG WITH STEEP
MID LVL LAPSE RATES AND STRONG SFC HEATING HAS RESULTED IN VERY
UNSTABLE CONDS ALONG AND SOUTH OF THE BNDRY. SBCAPES ARE AOA 3000
J/KG AND THE STG SFC HEATING HAS REDUCED CIN TO BLO 25 J/KG ALG
THE BNDRY FM NR KCOU INTO SW IL. HI RES STLT IMAGERY IS SHOWING
ENHANCED CU IN THIS REGION AND THIS MAY BE THE GENESIS REGION FOR
ONE BATCH OF STG-SVR STORMS. ALSO EXPECTING ADDITIONAL STORMS TO
DEVELOP IN NW MO ALONG THE BNDRY AND IN ADVANCE OF A SHRTWV
MOVING INTO ERN KS ATTM. ALL IN ALL...EXPECTING A VERY ACTIVE
NIGHT SPANNING THE I-70 CORRIDOR WITH SVRL STG-SVR MCSS TRAVERSING
THE REGION. A BROAD SWLY LLJ PROVIDING FORCING AND FEEDING UNSTBL
AIR INTO THE FRONTAL ZONE SUGGESTS THE POTENTIAL FOR CONTD UPWIND
CONVECTIVE GROWTH...AND TRAINING ALONG THE BNDRY. INCREASINGLY
MOIST AIR AND DEEP WARM CLOUD DEPTHS AOA 4KM ARE FAVORABLE FOR
HIGH RAFL RATES. THUS THIS COMBO OF HIGH CONVECTIVE RAFL RATES AND
PROLONGED HEAVY RAFL VIA TRAINING POINT TO THE POTENTIAL FOR FLASH
FLOODING. A FFA HAS BEEN ISSUED WITH THIS PACKAGE.

RAIN COOLED AIR AND BLDG HIGH PRES TO THE NORTH WILL FORCE THE
BNDRY SOUTH TNGT AND INTO SRN MO AND SRN IL BY DAYBREAK ON SUN.
THE LATEST GUID CONTS TO SHOW SUPPORT/FRCG FOR ELEVATED SHRA/TSRA
ON SUNDAY FROM I-70 SOUTHWARD IN THE WAKE OF THE FRONTAL ZONE...AND
THUS HAVE BUMPED UP THE POPS A BIT. EARLY ON IN THE MORNING THIS
CUD BE A CONTINUATION OF THE EXPECTED ACTIVITY TNGT AND EVENTUALLY
SUN MRNG NEW GROWTH IN THE COOL SECTOR. ALL OF THE ACTIVITY SHOULD
EVENTUALLY SINK TO THE SOUTH OF THE CWA ON SUN NGT WITH HI PRES
BLDG INTO THE REGION. THE GUID...SPCLY GFS IS SHOWING QUITE A BIT
OF POST-FRONTAL CLOUDINESS AND IT IS HARD TO ARGUE AGAINST IT IN
LIGHT OF THE CLOUDS ACRS IA AND NRN IL. THE NEW FCST HAS MORE
CLOUDS THAN BEFORE BUT IS NOT QUITE AS PESSIMISTIC AS THE
GFS...WITH IMPROVING CONDS ON MON.

AS FIRST ADVERTISED YDA...UPR TROFG IN THE ERN U.S. IS FCST TO BE
MORE PRONOUNCED NEXT WEEK MAINTING SFC HI PRES THRU THE MS VLY.
THIS HAS LEAD ME TO BACK AWAY FROM THE PRVS POPS AND GO WITH A
MAINLY DRY FCST WITH NEAR SEASONABLE DAYTIME TEMPS AND MINS A BIT
BLO NORMAL. WE WILL HAVE TO WATCH LATE WED NGT-THURS FOR THE
RETURNING WARM FRONT AND ELEVATED MOISTURE RETURN FOR PCPN
CHANCES...HOWEVER ATTM KEPT POPS IN THE SILENT 20 RANGE. WARMING
TEMPS EXPECTED BY WEEKS END AS THE TROF DEPARTS AND UPR RIDGING
BLDS THRU THE MS VLY.

GLASS

&&

.AVIATION...
FOR THE 06Z TAFS...AT THIS POINT THE MAIN FOCUS IS JUST THE NEXT
4-8 HRS AND ALOT OF UNCERTAINTY EXISTS BEYOND THAT. AFTER A LULL
OVR WRN MO FOR SVRL HRS...THE LLJ APPEARS TO HAVE RAMPED UP AND
INTENSE CONVECTION HAS BLOSSOMED FM CNTRL MO INTO NW MO INTO SE
NEBRASKA. THIS ACTIVITY SHOULD MOVE ESE IMPACTING THE TAF SITES AT
KCOU AND KSTL/KSUS OVER THE NEXT 4-8HRS. AFTER THAT TIME I HAVE
JUST KEPT SOME SHOWERS IN ERN MO THINKING THE MAIN THRUST OF
CONVECTION WILL SLIDE SOUTH OF KSTL. LOW CLOUDS WHICH HAVE SPREAD
INTO NRN MO COURTESY OF ELY LOW LVL FLOW SHUD CONT TO DVLP AND
SPREAD SWD.

GLASS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
     MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
     ST. LOUIS CITY-WARREN.

IL...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 10, 3:03 PM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT SAT JUN 10 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
303 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP THIS EVENING ALONG A STATIONARY
BOUNDARY THAT IS ORIENTATED FROM WEST TO EAST ACROSS MISSOURI AND
ILLINOIS. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ARE EXPECTED THIS EVENING AND OVERNIGHT. THE GREATEST THREAT FROM
THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THESE CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO MOVE REPEATEDLY ALONG THE FRONTAL
BOUNDARY WHICH WILL LIE PARALLEL TO INTERSTATE 70...LEADING TO AN
ENHANCED THREAT OF FLASH FLOODING ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY WITH HEAVY
RAINFALL AND FLASH FLOODING POSSIBLE EARLY SUNDAY MORNING.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON
ALONG THE STATIONARY FRONT...WITH A SLIGHT RISK OF SOME OF THESE
THUNDERSTORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE FRONTAL BOUNDARY WILL SINK SOUTH OF THE REGION SUNDAY
NIGHT...ENDING THE THREAT OF THUNDERSTORMS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND FLASH
FLOODING TO THE NATIONAL WEATHER SERVICE.

CVKING

In the hours before

Local storm report, Jun 10, 10:47 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             2 W COLUMBIA            38.95N 92.36W
06/10/2006  E0.75 INCH       BOONE              MO   EMERGENCY MNGR

            REPORTED ALONG INTERSTATE 70 AT MILE MARKER 122.

&&

FGLASS
Local storm report, Jun 10, 10:54 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             8 W KINGDOM CITY        38.95N 92.09W
06/10/2006  E1.75 INCH       CALLAWAY           MO   LAW ENFORCEMENT

            REPORTED ALONG INTERSTATE 70 AT MILE MARKER 140.

&&

FGLASS
Local storm report, Jun 10, 11:02 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1102 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             COLUMBIA                38.95N 92.33W
06/10/2006  E0.75 INCH       BOONE              MO   EMERGENCY MNGR

&&

FGLASS
Local storm report, Jun 10, 11:23 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             COLUMBIA                38.95N 92.33W
06/10/2006  E1.75 INCH       BOONE              MO   PUBLIC

            REPORTED ON THE EAST SIDE OF THE CITY.

&&

FGLASS
Local storm report, Jun 10, 11:40 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             1 W MEXICO              39.17N 91.89W
06/10/2006  E0.75 INCH       AUDRAIN            MO   LAW ENFORCEMENT

            ALONG HIGHWAY 22.

1135 PM     HAIL             MEXICO                  39.17N 91.87W
06/10/2006  E0.75 INCH       AUDRAIN            MO   PUBLIC

&&

FGLASS
Local storm report, Jun 11, 12:04 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             MEXICO                  39.17N 91.87W
06/10/2006  E1.00 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:01 PM CDTSevere Thunderstorm WarningLSXSaint Charles59 min
Jun 10, 7:11 PM CDTSevere Thunderstorm WarningLSXGasconade49 min
Jun 10, 7:14 PM CDTSevere Thunderstorm WarningLSXWarren61 min
Jun 10, 7:27 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau93 min
Jun 10, 7:30 PM CDTSevere Thunderstorm WarningLSXCallaway50 min
Jun 10, 7:37 PM CDTSevere Thunderstorm WarningLSXFranklin53 min
Jun 10, 7:43 PM CDTSevere Thunderstorm WarningLSXSaint Louis62 min
Jun 10, 8:50 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage40 min
Jun 10, 9:50 PM CDTSevere Thunderstorm WarningLSXGasconade26 min
Jun 10, 10:29 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway61 min
Jun 10, 11:19 PM CDTSevere Thunderstorm WarningLSXAudrain41 min
Jun 10, 11:43 PM CDTSevere Thunderstorm WarningLSXBoone47 min
Jun 11, 12:05 AM CDTSevere Thunderstorm WarningLSXShelby70 min
Jun 11, 12:11 AM CDTSevere Thunderstorm WarningLSXCallaway49 min
Jun 11, 12:12 AM CDTFlash Flood WarningLSXBoone, Callaway6 hr
Jun 11, 1:04 AM CDTFlash Flood WarningLSXAudrain, Monroe, Shelby6 hr
Jun 11, 1:59 AM CDTSevere Thunderstorm WarningLSXAudrain, Monroe75 min
Jun 11, 3:32 AM CDTFlash Flood WarningLSXMontgomery, Warren5 hr
Jun 11, 3:38 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren53 min
Jun 11, 5:46 AM CDTFlash Flood WarningLSXBoone, Callaway3 hr
Jun 11, 7:00 AM CDTFlash Flood WarningLSXAudrain, Monroe3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.